MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7570901
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.(b)(4) if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, the extender (with the inner sleeve inside) could be turned forward only till 'load', but then it became hard to turn it further.It could be turned backward to 'eject' but not forward.Different inner sleeves were tried with this particular extender but the same problem occurred every time.Another extender was used to complete the surgery.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual review confirmed some deformation at the tip of the extender where the sleeve engages.Functional evaluation with a sample inserter sleeve found the instrument able to be engaged into the extender without issue.After visual and functional evaluation, the instrument appears to be capable of performing its intended function.There was no fault found with the product.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8662045
Report Number1030489-2019-00592
Device Sequence Number19378813
Product Code KWP
UDI-Device Identifier00613994302762
UDI-Public00613994302762
Combination Product (Y/N)N
Initial Reporter CountryMT
PMA/510(K) Number
K122862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7570901
Device Lot NumberRS11H008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1